Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Cyst in left lobe, neurocysticercosis, on bendex, steriod, levopil, frazium. Serious?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
i have been diagnosed with a small cyst in left lobe with neurocystocersis. treatment taken is 400 mg bendex ( 3 each day) for 15 days and 7 days of steriod ( 40 mg) which is over and now for one year 500 mg twice levopil and 5 mg frazium for 3 months daily.

By when will i settle down . I do not get any fits ., just feel sometimes vaccum in ear , head or jittery feeling or sometimes little jerky
Posted Sun, 15 Apr 2012 in Epilepsy
 
 
Answered by Dr. Jasvinder Singh 29 minutes later
Hello XXXXXXX

Thanks for posting your query.

If you have finished the treatment of neurocysticercosis recently then headache, dizziness and vertigo are frequent side effects of the drug albendazole which are found in patients of neurocysticercosis. These effects will take some time to settle down.

Secondly, although cysticidal drugs hasten the death and disappearance of the parasite, it has been found that a considerable number of patients suffer from late neurologic sequelae such as seizure and headache and such cases may take months or even years for these symptoms to settle down.

Also seizures seem to improve after treatment with anticysticercal drugs but once treated, the seizures are then controlled by a first-line antiepileptic agent (Frazium). Duration of treatment, however, is not defined and even after treatment of this disease, headaches, neurologic deficits related to strokes, and hydrocephalus may be present. These sequelae will take months to settle down.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Follow-up: Cyst in left lobe, neurocysticercosis, on bendex, steriod, levopil, frazium. Serious? 5 hours later
is levipil and frazium effective drugs which will control the seizures and one last question is that hope the brain is not hampered in any way. i am working lady with a medical company and work from 9 am to 6 pm every day.

Also probably i am too hyperactive as a person and keep thinking about it all the time. I hope i recover soon from these fears.

just to clarify the cyst was a single 1 cm cyst.
 
 
Answered by Dr. Jasvinder Singh 11 hours later
Hello,

Thanks for writing back.

Levipil (levetiracetam) and clobazam (Frisium) are excellent drugs for controlling fits and seizures and should help you with your symptoms.

In some cases, neurological deficits may be present but fortunately the number of such cases are less and most of the patients of neurocysticercosis recover well after adequate treatment.

So the brain should not be hampered in any way.

Make sure that you take your drugs regularly and follow up with your doctor as and when directed.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Regards,

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor